Pediatrics/cronic stomach pain
My 7yo son has had SVT since age 2. He started on atenolol then progressed to sotalol a few years ago. He started complaining about stomach pains after age 3 which was normal for the heart meds.
Mid summer this year his pharmacy switched manufacturers of Sotalol that made the med in a blue pill form. From then on his stomach pains increased 200%. He was pulled off the medication in sept prior to a heart ablation but the stomach pains are still consistent to the point he doubles over crying.
I've had him to his pediatrician several times which has resulted in zantac being prescribed and a lactose intolerance being issued without a test being performed. He still complains daily and every so often he just cries that it's hurting so much. It's hard to figure out since the only symptom is severe stomach pain.
Could the prolonged use of sotalol have caused a hidden stomach problem that's being overlooked? As a non medical parent what should i ask the Dr to do to resolve this? This has gone on far too long.
Thank you so much.
Chronic stomach aches are common in kids. Any doctor seeing kids, especially a pediatrician, should have a good plan of action for evaluation, testing and possible treatment. I doubt that the med caused anything permanently. Your doctor needs to be aware that this is concerning to you and needs to do the appropriate studies to evaluate you son's symptoms. If he/she can't, then see another doctor.
Good luck, Dr. Olson